Uncertain regarding my blood results.: Hi, have... - PMRGCAuk

PMRGCAuk
10,696 members19,380 posts

Uncertain regarding my blood results.

BPlady
BPlady

Hi, have been on Prednisilone since November,and started to get a wheeze and breathlessness on any exertion,so had a range of blood tests which came back with raised creatinine levels and raised white cell count. Because of this my GP has ordered more tests and a urine sample next week, but no explanation. Any ideas??

Many thanks.

3 Replies
oldestnewest

Do you or have your suffered with bronchitis or asthma before?

What other medications or health issues do you have as well as PMR/ GCA , as these could make a difference to the options you may be looking at.

Basically high creatinine , raised WBC , will mean that the GP will be looking for kidney related issues. This could be as straightforward as a kidney infection , or a change in kidney function for various causes from drugs in use to various short or long term Health conditions.

Did you GP just repeat the original tests or also decide to check your ESR , CRP or Iron and Liver Function?

They like to do more tests first before making assumptions with these results as sometimes other infections or issues , even things like Asthma or Bronchial issues can affect kidneys and vice versa . Some things like Heart or BP issues and even Anaemia can give a blip in white blood count or creatinine too.

After the tests the GP will know more and be able to point you in the right direction from something as simple as antibiotics or iron tablets to possibility of having other checks on your kidney or x-rays to rule out things to treat .

Basically , look after yourself with TLC , more fluids , vitamins/ minerals and rest at the moment until you get some more answers as these will help if it is an infection or any illness that is giving your kidney too much work to do. Take Care

BPlady
BPlady
in reply to Blearyeyed

Hi, thanks for your reply. They are just testing for creatinine and WCC as the previous test was very comprehensive.

PMRpro
PMRproModerator

The raised white cell count may well simply be due to being on pred - it is an expected side effect.

Breathlessness can also be an adverse effect of being on pred - but many doctors either don't know that or assume it must be heart-related. Raised creatinine would also fit with that although it is more usually associated with renal problems. However - it is good he is checking it out.

You may also like...